Couldn't find what you looking for?

TRY OUR SEARCH!

I stupidly trusted my Dermatologist and use this lotion called Desonide lotion for my supposed Rosacea.  I do not have rosacea, but he continued me on this lotion for 8yrs.  I was not aware it was a steroid and back in 2004 I didnt questions my docs nor look up info, i thought they knew what they were doing. Also if you have rosacea you would NEVER prescribe this for them, nor the prednisone shots every 3 months.

Now I am here, with my previously pale, beautiful unblemished skin ( my supposed rosacea was a reaction to another product but he insisted it was my first flare up, and he is the doc so I didnt argue) now has visible capillaries and "flushed" cheeks.  

Over the years I have tried many other creams/lotions but in first few days a huge rash, then back to desonide lotion and all cleared in days and soft supple skin again. About a month and a half ago I realized what it was, by researching my hypersensitive skin. It was the desonide lotion. I am addicted to it.

So I ceased all the desonide, and only apply Avene's cream for intolerant skin, and while some rashed areas appeared they have lessened greatly. I also do ice compresses daily. Without this cream by Avene my face hurt, burned, and itched horribly...i take advil, use ice compresses and the cream and I can make it through the day without tearing my face off.  And the serious red face from the initial week has faded...but my face is far from ok.

Has anyone else had this??? What did you do?? I have an appt with a new Derm but not until end of Jan. My research says my skin can be like this for 6wks to 24 months!!

Anyone have anything like this? If so what did you do??

Thank you so much!
:)



Loading...

I've trusted my fair share of stupid dermatologists, and I was on Desonide for 3 years, before I was taken off. My new derm put me on something he already knew I was allergic too, then prescription strength cortizone (after telling my that desonide gave me rosacea), and than an anti-fungal (yes, they weren't bright). I was pretty miserable while all this was going on, and my skin was flaking off horribly. I eventually just started using over-the-counter cortizone cream. It's a very low level of steriods and it contains lots of moisturizers, so this worked for me. I've been doing this for five years now, and I haven't had a problem.

I also use Eucerin tinted face lotion to help with the rosacea, which is made for people with rosacea. The rosacea has gotten better for me over the years.

I know this is late, but I hope you've found something that works for you.
Reply

Loading...

  I have been on desonide lotion for about 4 years.  Every time I try to get off of it my skin and eyebrows freak out.  My skin gets red and itchy.  My eyebrow start falling out.  It's crazy.  Has anyone else had this problem.  I am try to wen myself off this product but find it very difficult and go back on.  I have been using desonide 2 time daily.  I only so far cut back by using it once at night and mixing it with my lotion in the morning to dilute it.  I'm already having a serious reaction.  My dermatogogist seem to think it's not bad for you.  He say it's safe enough for baby's.  I don't know what I should do.  I'm trying to get pregnant as well and I know you should not be taking this medication.  I'm afraid that I will have to stop it completely and my skin will freak out completely.  Someone please help.  Thanks!  DD

Reply

Loading...


I saw a new dermatologist and she slowly weaned me off the desonide I had used for 13 years! When I was finally off of it for a month I had
A huge flare up, blisters, red face, burning and itching. She gave me EpiCeram cream and it has helped lots. Told me it
Would take about 8 months to get
Reply

Loading...


I have been using Desonide lotion, and previously Desonide cream for over 20 years. My doctor prescribed it for seborrhea. Years later another doctor told me it was addictive, so I tried going cold turkey and not using it anymore. After a few days my face was on fire. It literally felt as if I was suffering a chemical burn. I toughed it out for a month until I went back to the doctor for a recheck. He told me I should keep using the Desonide. (I had assumed that when he told me it was addictive, he was telling me to get off the stuff.) As long as I use it…even just an extremely tiny amount…I'm fine, but if I go without it for just a few days, it's red burnt skin all over again. On a trip to Europe I forgot to pack my Desonide, and I had a bright red tomato face through most of the trip. I have had Rosacea for about 13 years. I wonder if it is caused by the Desonide. Not really sure what to do either. Doctors seem to think I should just keep on using it. Anyone have a solution?
Reply

Loading...

I have almost the same story. 27 years on desonide, didn't know what it was until 3 years ago. Now without it for2 months.
Reply

Loading...

After using it for 27 years,I have been off it for 2 months. I'm basically using nothing except occasionally ketacanzole an anti fungal medicine, which actually makes my skin itchy and red for 2 days before it works. When I use nothing my skin hasn't been red or itchy but has had a lot of white scales which isn't too bad I guess. I think a reason it hasn't been too bad is for the last 4 months I've been trying to moisturizer my skin from the inside with cod liver oil supplements of 1250 iu to 2500 iu. As long as you stay under 10,000 everybody saids you're safe.
Reply

Loading...

Please get off it if you're trying to get pregnant. It is not safe for babies. It's part of their research.
Reply

Loading...

What was your experience leaving the desonide?
Reply

Loading...